Suggest treatment for persistent heavy bleeding
User rating for this question
I am 39 years old and I did not have a period in Dec. But I started XXXXXXX the 4 and it is still going. I normally only have a 5 day log period. What should I do I do not have a gyno?
Posted Sun, 9 Feb 2014 in Women's Health
Answered by Dr. Rakhi Tayal 47 minutes later
Brief Answer: Due to Dysfunctional uterine bleeding Detailed Answer: Hello, Thanks for trusting us with your health concern. From the history it seems that you are having Dysfunctional uterine bleeding. The delayed periods with heavy bleeding that you are having can be due to hormonal disturbances. For diagnosis, you need to have an ultrasound scan of your lower abdomen and some blood tests. Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH) and androgen profile can be done. The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of iron deficiency anemia. You need to consult a gynecologist who can do the needed tests and initiate the proper therapy if the heavy bleeding is persistent. Meanwhile start taking iron supplements to combat excessive blood loss from your body. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Follow-up: Suggest treatment for persistent heavy bleeding 2 days later
Do I have to see a doctor or will my period stop on its own?
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer: may stop if bleeding is light. Detailed Answer: Hello. Thanks for writing again. If you are using more than 3 pads per day then it is a heavy bleeding and an active treatment is needed under the guidance of a gynecologist. In case the bleeding is lesser then you can wait for it to stop or start with a birth control pill and iron supplements to help. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
People also viewed
- Blood vessel burst in ball sack
- Suggest treatment for painful heavy menstrual bleeding
- Is longer or heavier menstrual periods a side effect of pirmella 7/7/7?
- Is thick, white, curd-like vaginal discharge a side effect of soriatane?
- Suggest treatment for persistent heavy bleeding
- Suggest treatment for heavy bleeding
- Blood ball in mouth
- Is itching of the vagina or genital area a side effect of ceftazidime?
- Itchy slin between balls and leg
- Is unusual tiredness or weakness a side effect of yellow fever vaccine?
- Red blotch on eye ball with headache
- Is longer or heavier menstrual periods a side effect of cyclafem 1/35?
- Suggest treatment for heavy bleeding during menopause
- Bleeding from ball vein
- Suggest treatment for persistent cough